Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 2:29 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:29 PM CDT (19:29 UTC)
- Expired
- Jul 18, 2021, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WWUS82 KTAE 181929
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021
FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
3080 8481 3078 8481 3078 8483 3076 8486
3073 8487 3071 8486 3071 8475 3049 8471
3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:43 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 18, 12:43 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 143 PM EDT Sun Jul 18 2021 .AVIATION... [Through 18Z Monday] Scattered showers and thunderstorms may briefly impact each terminal through early evening with MVFR/IFR conditions. Showers and thunderstorms are expected to be more numerous on Monday but not until after 18z. MVFR cigs expected by daybreak Monday at DHN. Otherwise, brief periods of MVFR/IFR at the remaining terminals around daybreak due to patchy fog. && .PREV DISCUSSION [1048 AM EDT]... .NEAR TERM [Through Tonight]... The upper level ridge that's been in place across the region the last few days will break down through today as an upper level trough amplifies across the southern US. Compared to recent days, shower and thunderstorm coverage is anticipated to be greater in the presence of much better deep-layer moisture and the upper level support from the amplifying trough. While scattered showers and thunderstorms are expected across the entire forecast area in the mid to late afternoon, the greatest coverage today will likely be across our western most zones where the best deep-layer moisture is anticipated. High temperatures will be a degree or two cooler this afternoon with the increased rain chances and in the lower 90s. Rain chances will continue overnight though expect coverage to remain isolated as instability wanes from the daytime. Rain chances will then shift to marine zones and coastal areas by daybreak Monday. .SHORT TERM [Monday Through Tuesday]... The advertised unsettled and wetter pattern for the upcoming week begins Monday. For the short term, upper trough digs down into the southeast CONUS while elongating into the southern Plains. Deep southwesterly flow becomes entrenched throughout the southeast while the Atlantic ridge loses its hold in the Gulf and shifts off the eastern seaboard. This will allow high precipitable water to invade the area with 1.9-2.1 inches common. High rain chances are warranted (70-90%) in this regime and some heavy rainfall is possible underneath stronger and slower moving storms. Increasing clouds and rainfall will temper highs somewhat down into the upper 80s to around 90 degrees with lows in the mid 70s. .LONG TERM [Tuesday Night Through Sunday]... The wet pattern continues, although rain chances will fall back to near seasonal levels later this week and into the weekend. An upper low develops in the southern Plains Wednesday while the subtropical ridge builds back over the Gulf Thursday through Saturday which will bring slightly drier air back over the region. By late weekend a blocking pattern will set up over the west which will allow troughing to spill over into the eastern CONUS and the southeast which will keep seasonal rain chances continuing. A slight warmup can be expected late week with highs back into the low 90s. .MARINE... Light east winds today will become southwesterly beginning tonight. Low seas will continue between 1 to 2 feet through the week. Marine showers and thunderstorms will increase in coverage this week as well. .FIRE WEATHER... With increasing rainfall chances and humidity through the next few days fire weather concerns will be low. .HYDROLOGY... Expected rainfall amounts through later this week have increased over the past several model runs. 1-2 inches of rainfall is of higher probability north and west of the Florida Big Bend with isolated pockets of higher amounts. Our Alabama/Georgia counties have the higher probability of occurrence and greater likelihood of nuisance in poor drainage areas. Although widespread flash flooding is not expected, trends are increasing in higher rainfall amounts and will be monitored into the upcoming week. WPC has a marginal risk for excessive rainfall outlooked for areas north and west of the Florida Big Bend for both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 73 87 73 / 20 80 50 90 50 Panama City 77 86 75 86 75 / 20 70 70 80 60 Dothan 71 86 71 85 71 / 30 90 60 90 50 Albany 73 89 73 86 73 / 40 90 60 90 40 Valdosta 71 89 72 87 71 / 30 90 40 90 30 Cross City 74 88 74 89 73 / 20 60 40 70 30 Apalachicola 76 85 76 85 76 / 20 60 60 80 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Barry MARINE...Scholl FIRE WEATHER...Dobbs HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 18, 11:24 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EDT Sun Jul 18 2021
FLZ028-181715-
Inland Taylor FL-
1224 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
115 PM EDT...
At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Athena,
Hampton Springs and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2993 8357 2999 8362 3000 8364 3008 8372
3013 8357 3007 8337 3005 8337
TIME...MOT...LOC 1623Z 228DEG 2KT 3003 8358
IG3Special weather statement, Jul 18, 11:48 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1248 PM EDT Sun Jul 18 2021
FLZ029-181715-
Lafayette FL-
1248 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE COUNTY
UNTIL 115 PM EDT...
At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or near Mayo, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Townsend, Buckville, Day, Chancey, Mayo Junction and San Pedro
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2999 8323 3007 8337 3016 8337 3026 8332
3026 8325 3025 8324 3023 8325 3023 8324
3018 8325 3017 8323 3015 8324 3014 8323
3011 8323 3010 8318 3011 8316 3011 8315
TIME...MOT...LOC 1648Z 227DEG 30KT 3013 8323
IG3Special weather statement, Jul 18, 12:38 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021
FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359
IG3Special weather statement, Jul 18, 1:07 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
107 PM CDT Sun Jul 18 2021
ALZ067-181830-
Henry AL-
107 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
130 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 8 miles northwest of Abbeville, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Graball, Screamer, Coates, Edwin, Scottsboro Crossroads
and Lawrenceville.
LAT...LON 3176 8513 3175 8513 3153 8531 3158 8542
3171 8542 3170 8522 3171 8521 3173 8521
3174 8520 3176 8517 3177 8516
TIME...MOT...LOC 1807Z 206DEG 19KT 3164 8537
22-BARRYSpecial weather statement, Jul 18, 1:46 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tallahassee FL 146 PM CDT Sun Jul 18 2021 FLZ010>013-181930- Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 146 PM CDT Sun Jul 18 2021 ...SPECIAL WEATHER STATEMENT... At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Marianna, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Marianna, Grand Ridge, Greenwood, Altha, Alford, Moose Pond, Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill, Camps Head, Lovedale, Dellwood, Star, Alliance, Blountstown Airport, Compass Lake and Marianna Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3095 8505 3048 8500 3050 8541 3060 8558 TIME...MOT...LOC 1846Z 236DEG 18KT 3066 8538 IG3
Special weather statement, Jul 18, 2:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021
FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
3080 8481 3078 8481 3078 8483 3076 8486
3073 8487 3071 8486 3071 8475 3049 8471
3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:57 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 18, 9:53 AM CDT | Special Weather Statement | TAE | Dixie | 52 min |
| Jul 18, 11:07 AM CDT | Special Weather Statement | TAE | Lafayette | 53 min |
| Jul 18, 11:24 AM CDT | Special Weather Statement | TAE | Taylor | 51 min |
| Jul 18, 11:48 AM CDT | Special Weather Statement | TAE | Lafayette | 27 min |
| Jul 18, 12:38 PM CDT | Special Weather Statement | TAE | Madison | 52 min |
| Jul 18, 1:46 PM CDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jul 18, 3:12 PM CDT | Special Weather Statement | TAE | Gadsden, Liberty | 48 min |
| Jul 18, 3:19 PM CDT | Special Weather Statement | TAE | Leon | 41 min |
| Jul 18, 3:41 PM CDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 64 min |
| Jul 18, 3:48 PM CDT | Areal Flood Advisory | TAE | Leon | 57 min |
| Jul 18, 4:06 PM CDT | Flash Flood Warning | TAE | Leon | 84 min |
| Jul 18, 4:38 PM CDT | Special Weather Statement | TAE | Jefferson | 52 min |
| Jul 18, 5:03 PM CDT | Special Weather Statement | TAE | Grady, Thomas | 42 min |
| Jul 18, 5:12 PM CDT | Severe Thunderstorm Warning | TAE | Thomas | 51 min |
| Jul 18, 5:55 PM CDT | Special Weather Statement | TAE | Colquitt | 50 min |
| Jul 18, 6:09 PM CDT | Areal Flood Advisory | TAE | Colquitt | 2 hr |
| Jul 18, 6:41 PM CDT | Areal Flood Advisory | TAE | Mitchell | 64 min |
| Jul 18, 6:44 PM CDT | Areal Flood Advisory | TAE | Berrien, Cook, Tift | 2 hr |
| Jul 18, 6:55 PM CDT | Areal Flood Advisory | TAE | Irwin | 2 hr |
| Jul 18, 1:07 PM CDT | Special Weather Statement | TAE | Henry | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.